Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Jul 29, 2021, 8:33 PM CDT for Lawrence County, Illinois. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2021, 8:33 PM CDT (01:33 UTC)
- Expired
- Jul 29, 2021, 9:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Lincoln, IL
County Lawrence County, IL
The radar
The Evansville,IN radar (KVWX), 59 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1257 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.1
The text
As transmitted.
232
WWUS83 KILX 300133
SPSILX
Special Weather Statement
National Weather Service Lincoln IL
833 PM CDT Thu Jul 29 2021
ILZ067-068-072-073-300200-
Richland-Jasper-Lawrence-Crawford-
833 PM CDT Thu Jul 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE...SOUTHERN CRAWFORD...
SOUTHEASTERN JASPER AND NORTHEASTERN RICHLAND COUNTIES UNTIL 900 PM
CDT...
At 832 PM CDT, Doppler radar was tracking a strong thunderstorm near
Birds, or 8 miles north of Lawrenceville, moving south at 20 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Lawrenceville, Sumner, Flat Rock, Claremont, Russellville, Chauncey,
Birds, Pinkstaff, Red Hills State Park, Petrolia and Lawrenceville
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3872 8752 3870 8752 3862 8799 3889 8797
3893 8759 3886 8755 3883 8752 3882 8753
3878 8749 3877 8751 3876 8750 3874 8750
TIME...MOT...LOC 0132Z 345DEG 18KT 3885 8773
$$
37What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jul 29, 7:46 PM CDT, 47 minutes earlier.
Area forecast discussion, Jul 29, 7:46 PM CDT, 47 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 746 PM CDT Thu Jul 29 2021 .SYNOPSIS... Issued at 322 PM CDT Thu Jul 29 2021 Scattered thunderstorms will develop late this afternoon and move south to southeast across the area. Ahead of these storms, hot and humid weather is expected with heat index values around 105 expected through 8 pm. Once the rain ends tonight, mostly clear skies are expected with overnight lows dropping into the 60s. && .UPDATE... Issued at 745 PM CDT Thu Jul 29 2021 Convection has finally begun to fire near the residual outflow boundary, analyzed on the 7 pm surface map from near Quincy to Effingham. Greater activity appears to be across Missouri and that should large track just southwest of our forecast area, though the scattered storms in our CWA will continue to be a threat into late evening. Severe weather risk continues in that general region. The threat along and north of I-72 has ended. The remainder of the heat advisory will be allowed to expire at 8 pm. Lingering heat index values over 105 are basically where automated equipment is too close to the corn fields. Drier air is expected to begin moving in late evening, with dew points down into the 60s near and north of I-74 by midnight. && .SHORT TERM...(This evening through Friday) ISSUED AT 322 PM CDT Thu Jul 29 2021 Still expecting scattered storms to develop along a weak cold front dropping into the CWA from northern IL. However, continued elevated convection in the northern part of the area has kept a dense cirrus shield over the area and this has limited instability over the area and slowed the eroding of the cap. MLCIN is still 50-150 over the central part of the CWA where the best convergence is located at along the outflow boundary. HiRes models have had trouble with reality, and this has not boosted confidence in possible outcomes rest of the afternoon and evening. Still believe something could develop along the front once it gets into the 3500-4000 j/kg instability axis near I-74 so will keep chance of storms over the CWA for late this afternoon through this evening. Storms that do develop could still produce hail and damaging winds, and move south-southeast this evening. Believe precip should be south of the CWA around midnight and then expecting dry weather to continue through tomorrow. Hot and humid conditions will also continue even though some areas have seen dense cloud cover. So, the heat advisory will be allowed to continue through 8 pm. Overnight lows are expected to fall into the 60s given the precip moving south of the area and cooler air advecting into central IL. Tomorrows highs will be much cooler as well, only reaching to around 80. Conditions tomorrow should be less humid, but any place that sees rain this evening could see some light fog. && .LONG TERM...(Friday night through Thursday) ISSUED AT 322 PM CDT Thu Jul 29 2021 After a brief break in the precip Friday evening, another boundary will setup near the western part of the CWA and bring more storms for late Fri night through Sat night. Models differ on how close into the CWA this boundary will setup but looks like most of the precip should be southwest of I-74. Dry weather is then expected for the remainder of the weekend and through next week. Temps will also be on the cooler side, with highs in the upper 70s to into the 80s. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 620 PM CDT Thu Jul 29 2021 A wind shift to the northeast is expected through mid evening, persisting through Friday afternoon. Showers/storms have been fairly sparse recently and main activity appears to be setting up south of a KHUF-KUIN line. Will drop the mention of VCTS at all TAF sites. Around KPIA, a period of heavier rain earlier today will combine with the incoming drier air to produce some areas of MVFR fog, especially late in the night. Will keep the mention of MVFR in here. && .ILX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT this evening for ILZ040-047>052- 054>057-061>063-066>068-071>073. && UPDATE...Geelhart SYNOPSIS...Auten SHORT TERM...Auten LONG TERM...Auten AVIATION...Geelhart
Hazardous weather outlook, Jul 29, 3:01 PM CDT, 5 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 301 PM CDT Thu Jul 29 2021 ILZ027>031-036>038-045-046-302015- Champaign-Fulton-Knox-Marshall-McLean-Peoria-Stark-Tazewell- Vermilion-Woodford- 301 PM CDT Thu Jul 29 2021 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Heat index values up to 105 degrees possible this afternoon. Scattered thunderstorms will continue this afternoon into the evening. Some of the storms could become severe, with damaging winds and large hail. Locally heavy rainfall is also possible. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Isolated to scattered thunderstorms will be possible at times Friday night through Saturday night. Severe weather is not anticipated with these storms. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 4 pm and 9 pm. ILZ040>044-047>054-061-302015- Cass-Christian-De Witt-Logan-Macon-Mason-Menard-Morgan-Moultrie- Piatt-Sangamon-Schuyler-Scott-Shelby- 301 PM CDT Thu Jul 29 2021 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Heat index values will reach 102 to 110 degrees this afternoon. Scattered thunderstorms will continue this afternoon into the evening. Some of the storms could become severe, with damaging winds and large hail. Locally heavy rainfall is also possible. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Isolated to scattered thunderstorms will be possible at times Friday night through Saturday night. Severe weather is not anticipated with these storms. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 4 pm and 9 pm. ILZ055>057-062-063-066>068-071>073-302015- Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar-Effingham- Jasper-Lawrence-Richland- 301 PM CDT Thu Jul 29 2021 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Heat index values will reach 102 to 110 degrees this afternoon. Scattered thunderstorms are expected to move into the area this evening. Some of the storms could become severe, with damaging winds, large hail, and locally heavy rainfall. An isolated tornado is also possible. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Isolated to scattered thunderstorms will be possible at times Saturday and Saturday night. Severe weather is not anticipated with these storms. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 4 pm and 9 pm. Erwin
In the hours before
Special weather statement, Jul 29, 3:17 PM CDT, 5 hours 16 minutes before
Special Weather Statement National Weather Service Lincoln IL 317 PM CDT Thu Jul 29 2021 ILZ037-041-042-048-292045- Logan-Tazewell-Mason-Menard- 317 PM CDT Thu Jul 29 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MENARD... NORTHWESTERN LOGAN...SOUTH CENTRAL TAZEWELL AND NORTHEASTERN MASON COUNTIES UNTIL 345 PM CDT... At 317 PM CDT, Doppler radar was tracking a strong thunderstorm near San Jose, or 8 miles north of Mason City, moving southeast at 35 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Mason City, San Jose, Emden, Middletown, Hartsburg and New Holland. This includes the following highways... Interstate 155 between mile markers 0 and 11. Interstate 55 near mile marker 127. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4028 8982 4041 8971 4028 8932 4005 8952 TIME...MOT...LOC 2017Z 306DEG 31KT 4032 8970 37
Local storm report, Jul 29, 5:10 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
510 PM CDT THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HEAVY RAIN 2 NNW ALTA 40.84N 89.65W
07/29/2021 E1.13 INCH PEORIA IL MESONET
TOTAL AS OF 1 PM.
&&
37Local storm report, Jul 29, 6:24 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
624 PM CDT THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM FUNNEL CLOUD 3 ESE GREENUP 39.23N 88.12W
07/29/2021 CUMBERLAND IL TRAINED SPOTTER
LOCATION APPROXIMATE.
&&
37Local storm report, Jul 29, 8:24 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
824 PM CDT THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TORNADO 4 S PALESTINE 38.94N 87.61W
07/29/2021 CRAWFORD IL LAW ENFORCEMENT
RESIDENT SAW TORNADO TOUCH DOWN. MULTIPLE
POWERLINES REPORTED DOWN. TIME ESTIMATED
FROM RADAR.
&&
37Special weather statement, Jul 29, 8:33 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
833 PM CDT Thu Jul 29 2021
ILZ067-068-072-073-300200-
Richland-Jasper-Lawrence-Crawford-
833 PM CDT Thu Jul 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE...SOUTHERN CRAWFORD...
SOUTHEASTERN JASPER AND NORTHEASTERN RICHLAND COUNTIES UNTIL 900 PM
CDT...
At 832 PM CDT, Doppler radar was tracking a strong thunderstorm near
Birds, or 8 miles north of Lawrenceville, moving south at 20 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Lawrenceville, Sumner, Flat Rock, Claremont, Russellville, Chauncey,
Birds, Pinkstaff, Red Hills State Park, Petrolia and Lawrenceville
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3872 8752 3870 8752 3862 8799 3889 8797
3893 8759 3886 8755 3883 8752 3882 8753
3878 8749 3877 8751 3876 8750 3874 8750
TIME...MOT...LOC 0132Z 345DEG 18KT 3885 8773
37The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 7:28 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Lawrence | 35 min |
| Jul 29, 8:57 PM CDT | Special Weather Statement | ILX | Lawrence | 33 min |
| Jul 29, 9:16 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence, Richland | 29 min |
| Jul 29, 9:30 PM CDT | Severe Thunderstorm Warning | ILX | Richland | 15 min |
| Jul 29, 10:40 PM CDT | Special Weather Statement | ILX | Richland | 35 min |
Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.